Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Residue formulae, vector partition functions and lattice points in rational polytopes

Authors: Michel Brion and Michèle Vergne
Journal: J. Amer. Math. Soc. 10 (1997), 797-833
MSC (1991): Primary 11P21, 52B20
MathSciNet review: 1446364
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain residue formulae for certain functions of several variables. As an application, we obtain closed formulae for vector partition functions and for their continuous analogs. They imply an Euler-MacLaurin summation formula for vector partition functions, and for rational convex polytopes as well: we express the sum of values of a polynomial function at all lattice points of a rational convex polytope in terms of the variation of the integral of the function over the deformed polytope.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 11P21, 52B20

Retrieve articles in all journals with MSC (1991): 11P21, 52B20

Additional Information

Michel Brion
Affiliation: Institut Fourier, B.P. 74, 38402 Saint-Martin d’Hères Cedex, France
MR Author ID: 41725

Michèle Vergne
Affiliation: École Normale Supérieure, 45 rue d’Ulm, 75005 Paris Cedex 05, France
MR Author ID: 177945

Keywords: Vector partition functions, rational convex polytopes
Received by editor(s): December 30, 1996
Received by editor(s) in revised form: March 28, 1997
Article copyright: © Copyright 1997 American Mathematical Society